MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR03
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown event description: trocar obturator fell apart as it was in the patient, creating a near miss.Device was not used and a new device was used to complete the case.No patient injury occurred.Device is available for return.Additional information received on 24apr2023 via email from user facility: the clear plastic portion of the obturator separated from the locking cap.One cannula was inserted using the obturator prior to the incident.The break was not considered to be a clean break, there was a jagged small piece.The piece fell into the patient.All pieces were retrieved from the patient.The case was robotic.Intervention: a new device was used to complete the case.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Tesing was performed on the event unit which confirmed that the obturator knob was able to be removed from the shaft, no other damages or non-conformances were found.Based on the condition of the returned unit, it is likely that the reported event was caused by non-fills during the manufacturing process.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as an obturator knob dislodgement is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: unknown.Event description: trocar obturator fell apart as it was in the patient, creating a near miss.Device was not used and a new device was used to complete the case.No patient injury occurred.Device is available for return.Additional information received on 24apr2023 via email from user facility: the clear plastic portion of the obturator separated from the locking cap.One cannula was inserted using the obturator prior to the incident.The break was not considered to be a clean break, there was a jagged small piece.The piece fell into the patient.All pieces were retrieved from the patient.The case was robotic.Intervention: a new device was used to complete the case.Patient status: no patient injury occurred.

Brand Name
CTR03, 5X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key16809165
Report Number2027111-2023-00425
Device Sequence Number2996985
Product Code GCJ
UDI-Device Identifier00607915123482
UDI-Public(01)00607915123482(17)260116(30)01(10)1477583
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberCTR03
Device Catalogue Number101138201
Device Lot Number1477583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown